That's all you've been taking, is half a mg every other day? And only for six weeks?
Personally I don't think you'll have much of a problem at all dealing with any physical dependence; your dose is so low and the time frame so short that I don't see a your body going into any withdrawals that would be any more uncomfortable than maybe feeling slightly, slightly nervous for a day or two.
On the psychological side, there's more of an issue. Possibly. What I mean is this: why are you coming off the xanax? Was it given to you for a purpose, and that purpose is over and you no longer need it? Or is it for generalized anxiety and you rely on that pill every other day or so. I guess I'm wondering if you've built up any feelings of looking forward to taking the xanax, relying on it to get to sleep on those nights, etc.
Then maybe you'll have some psychological issues for a couple days, like missing the drug, wishing you were back on it, maybe even thinking of calling your doc and making up some story about needing to stay on it when deep down you know the story is bogus.
but all in all, I don't think you'll have any problems coming off a dose that low and after such a short period of time. It sounds like you were given the drug to treat an acute situation, not a chronic one, and the need no longer exists. if that's the case, be done with it- xanax can make a mess of you if you let it.
Click Here to search for a treatment center in your state that is right for you.